Alert archive / Ohio / Small Craft Advisories in 2020

Small Craft Advisory 62, NWS Cleveland, OH

August 14, 2020

NWS Cleveland, OH issued this small craft advisory at Aug 14, 2020, 10:19 AM EDT. It took effect at Aug 14, 2020, 2:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Aug 14, 2020, 10:19 AM EDT (14:19 UTC)
In effect from
Aug 14, 2020, 2:00 PM EDT
Expired
Aug 15, 2020, 1:12 AM EDT
In force
11 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

466 
WHUS71 KCLE 141419
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1019 AM EDT Fri Aug 14 2020

LEZ143>148-142230-
/O.NEW.KCLE.SC.Y.0062.200814T1800Z-200815T0600Z/
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
1019 AM EDT Fri Aug 14 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM EDT SATURDAY...

* WHAT...Northeast winds 10 to 20 knots, with gusts up to 25
  knots, and waves 3 to 5 feet expected.

* WHERE...The nearshore waters of Lake Erie from Reno Beach to
  Conneaut OH.

* WHEN...From 2 PM this afternoon to 2 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Largest waves are expected from Conneaut to
  Marblehead and Kelleys Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
4 follow-up statements
024 
WHUS71 KCLE 141942
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
342 PM EDT Fri Aug 14 2020

LEZ143>148-150400-
/O.CON.KCLE.SC.Y.0062.000000T0000Z-200815T0600Z/
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
342 PM EDT Fri Aug 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

* WHAT...Northeast to east winds 10 to 20 knots, with gusts up to
  25 knots, and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Reno Beach to 
  Conneaut OH.

* WHEN...Until 2 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Largest waves are expected from Conneaut 
  to Marblehead and Kelleys Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
871 
WHUS71 KCLE 141956
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
356 PM EDT Fri Aug 14 2020

LEZ149-150400-
/O.EXA.KCLE.SC.Y.0062.000000T0000Z-200815T0600Z/
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
356 PM EDT Fri Aug 14 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY...

* WHAT...Northeast winds 10 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Conneaut OH to 
  Ripley NY.

* WHEN...Until 2 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ143>148-150400-
/O.CON.KCLE.SC.Y.0062.000000T0000Z-200815T0600Z/
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
356 PM EDT Fri Aug 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

* WHAT...Northeast to east winds 10 to 20 knots, with gusts up to
  25 knots, and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Reno Beach to 
  Conneaut OH.

* WHEN...Until 2 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Largest waves are expected from Conneaut 
  to Marblehead and Kelleys Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
565 
WHUS71 KCLE 150155
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
955 PM EDT Fri Aug 14 2020

LEZ143>149-150600-
/O.CON.KCLE.SC.Y.0062.000000T0000Z-200815T0600Z/
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
955 PM EDT Fri Aug 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

* WHAT...East winds 15 to 20 knots with gusts up to 25 knots and
  waves 3 to 5 feet. Occasional waves to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Reno Beach OH 
  to Ripley NY.

* WHEN...Until 2 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
181 
WHUS71 KCLE 150512
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
112 AM EDT Sat Aug 15 2020

LEZ143>149-150615-
/O.CAN.KCLE.SC.Y.0062.000000T0000Z-200815T0600Z/
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
112 AM EDT Sat Aug 15 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

SMALL CRAFT ADVISORY IS CANCELLED.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 14, 6:33 AM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Aug 14, 6:33 AM EDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
Issued by National Weather Service Buffalo NY
633 AM EDT Fri Aug 14 2020

.SYNOPSIS...
An upper level low slowly passing across the Ohio Valley will
trigger a few showers and thunderstorms this afternoon, tonight
and Saturday. A cold front will advance through the area Sunday,
ushering in much more comfortable levels of humidity for the
start of the work week. An area of high pressure will dominate
through mid week with much of the time rain-free.

&&

.NEAR TERM /THROUGH TONIGHT/...
This morning regional radars display a few showers and
thunderstorms over the warm open waters of Lake Erie. Greatest
instability, and weak surface convergence will reside over these
open waters of Lake Erie this morning...with isolated showers
and thunderstorms possible through about 12-14Z.

Elsewhere much of the region will remain dry through the morning
with a mix of clouds and sunshine.

An upper level shortwave over the Lower Ohio Valley this morning
will slowly track eastward across the Ohio Valley this period.
By this afternoon instability will be increasing with MUCAPE
values of 1000 to 1500 J/KG across far western zones and sharply
decreasing eastward. It is along this instability gradient
across western zones, and ahead of the upper level shortwave
that showers and thunderstorms will likely form this afternoon.
Activity will remain scattered...thus will maintain chance PoPs
to the west...and slight chance or lower farther to the east and
north. Upper level winds remain weak, and with PWATS around 1.5
inches to our far south...a downburst of rain will be the
greatest concern.

Isolated to scattered storms will taper down through the
evening with the loss of daytime heating. However with the upper
level low still in close proximity to our south and lingering
instability a few showers or isolated thunderstorms will remain
possible across southern zones tonight. Temperatures tonight
will be very similar to this early morning, with lows in the mid
to upper 60s.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
Upper level trough will shift east across the area Saturday
with an associated area of positive vorticity advection.
Moisture associated with this upper level feature is expected to
move east across the area as well by Saturday evening. A weak
wave of low pressure at the surface will move east across the
Ohio Valley with an inverted surface trough extending north
across the local area Saturday night. Due to the upper level
support and wave of low pressure along with the aid of day time
heating, expecting showers and a few thunderstorms to develop
Saturday and then lingering into Saturday night. A cold front is
expected to move east across the area Sunday afternoon with a
bit of a surge of moisture associated with the front and
convergence along the boundary. This should bring a line of
showers and thunderstorms east across the local area during the
afternoon. Once front shifts east Sunday night, threat for
showers and thunderstorms will diminish Sunday night into Monday
morning. Then, by Monday afternoon, a surface trough and deep
digging negatively tilted upper level trough will move over the
local area. Cold air advection and upper level support will
likely cause some lake induced showers over the northeast.
Temperatures through the period will be in the middle to upper
70s most areas; except lower 80s extreme west Saturday. Lows
Saturday night will be in the lower to middle 60s and highs
Sunday in the middle to upper 70s east and upper 70s to lower
80s elsewhere. Lows Sunday night will be in the lower to middle
60s followed by highs in the middle to upper 70s Monday.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
Large upper level trough will shift east of the area Monday
night into Tuesday. Another upper level positively tilted trough
will linger behind into Wednesday as an upper level high
pressure over the Plains States continues to amplify and remain
nearly stationary. This whole upper level pattern remains
somewhat unchanged through Thursday but there are some signs the
trough in thee east will make an attempt to break down slightly
over southern Canada and cut-off the trough by the end of the
week. Weak surface high pressure will build southeast over the
eastern Great Lakes during this forecast period and will for the
most part keep the forecast area dry. Temperatures will be in
the middle to upper 50s each night and highs will be in the
middle to upper 70s Tuesday and Wednesday and warming a bit for
Thursday in the upper 70s to lower 80s.

&&

.AVIATION /12Z Friday THROUGH Tuesday/...
VFR flight conditions expected through today. Increasing high clouds
will gradually lower into a mid cloud layer by this afternoon. Some
afternoon convection is expected to develop, but should remain south
and west of the TAF sites, with chances too low to mention at KTOL
and KFDY at this point.

Outlook...Non-VFR with isolated to scattered showers and
thunderstorms tonight through Sunday night.

&&

.MARINE...
Winds on the Lake today will remain northeast, with a large
area of high pressure over western Quebec. Winds are again
expected to increase to near small craft range, with these
winds not decreasing in strength until the second half of
tonight.

Otherwise, light southeast flow develops into the weekend. A
cold front is expected to move east across the area Sunday
afternoon and this will result in some cold air advection to the
area. There is the possibility for some waterspout activity
Monday with the cold air advection. Winds will diminish and
become light north to northwest by Thursday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Thomas
NEAR TERM...Thomas
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...TMA
MARINE...Thomas/Lombardy
Hazardous weather outlook, Aug 14, 4:26 AM EDT, 5 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
Issued by National Weather Service Buffalo NY
426 AM EDT Fri Aug 14 2020

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-150830-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
426 AM EDT Fri Aug 14 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie, western Lake Erie, north central Ohio, northeast Ohio,
northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a marginal risk for severe storms Sunday as a cold front
moves across the region. Primary risk from any stronger storms are
damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 10:21 AM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Erie, Lake, Lorain, Ottawa15 hr
Aug 14, 4:49 PM EDTSpecial Weather StatementCLELucas56 min
Aug 14, 6:51 PM EDTAreal Flood AdvisoryCLEHancock, Seneca, Wood4 hr

Nearby

Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.